Open Access
Translator Disclaimer
Winter 2009 Regularity for complete and minimal Gabor systems on a lattice
Christopher Heil, Alexander M. Powell
Illinois J. Math. 53(4): 1077-1094 (Winter 2009). DOI: 10.1215/ijm/1290435340

Abstract

Nonsymmetrically weighted extensions of the Balian--Low theorem are proved for Gabor systems $\mathcal{G}(g,1,1)$ that are complete and minimal in ${L^2(\mathbb{R})}$. For $g\in{L^2(\mathbb{R})}$, it is proved that if $3 \lt p \leq4 \leq q \lt \infty$ satisfy $3/p + 1/q = 1$ and $\int|x|^p |g(x)|^2 \, dx \lt \infty$ and $\int|\xi|^q |\widehat{g}(\xi)|^2 \, d\xi \lt \infty$ then $\mathcal{G}(g,1,1) = \{e^{2\pi i n x} g(x-k)\}_{k,n \in{\mathbb{Z}}}$ cannot be complete and minimal in ${L^2(\mathbb{R})}$. For the endpoint case $(p,q)=(3,\infty)$, it is proved that if $g\in{L^2(\mathbb{R})}$ is compactly supported and $\int|\xi|^3 |\widehat{g}(\xi)|^2 \, d\xi \lt \infty$ then $\mathcal{G}(g,1,1)$ is not complete and minimal in ${L^2(\mathbb{R})}$. These theorems extend the work of Daubechies and Janssen from the case $(p,q)=(4,4)$. Further refinements and optimal examples are also provided.

Citation

Download Citation

Christopher Heil. Alexander M. Powell. "Regularity for complete and minimal Gabor systems on a lattice." Illinois J. Math. 53 (4) 1077 - 1094, Winter 2009. https://doi.org/10.1215/ijm/1290435340

Information

Published: Winter 2009
First available in Project Euclid: 22 November 2010

zbMATH: 1207.42025
MathSciNet: MR2741179
Digital Object Identifier: 10.1215/ijm/1290435340

Subjects:
Primary: 42C15 , 42C25
Secondary: 46C15

Rights: Copyright © 2009 University of Illinois at Urbana-Champaign

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.53 • No. 4 • Winter 2009
Back to Top